The list of ingredients above is provided for informational purposes only. Always check the actual product label in your possession for the most accurate ingredient information due to product changes or upgrades that may not yet be reflected on our web site.
Acne.org is not associated with this product. All proceeds from links go to charity.
[The prices listed above may change at any time and in some cases do not include shipping.]
I was 250mg/day until I started getting cysts back during the summer. My doctor then doubled my dosage to 500mg/day because he said it was "unnaffective at 250mg" I had initially started at 250mg during the fall because topical treatments were not working. It did initially clear up my cystic acne, however im not sure if my body has overcome the old 250mg dosage resulting in my doctor doubling my dosage.
I started taking the Minocycline (tetracycline) Antibiotic orally with the Retin-A .025% topically in the beginning of June. for the first week it did not do anything, and then in the second third and fourth weeks, my acne became by far the worst it has ever been. When my grandparents first saw me, they asked what happened to my face... and you can imagine how awesome that made me feel. I got a bunch of acne on my chin, around my mouth, and around my jaw (and I never had acne here before). But my doctor said it would take 6-8 before it would work so I kept at it. About three weeks ago, I switched my topical cream to Epiduo and it seems to have slightly improved my skin. I do not recommend this because once you go off minocycline, you will break out all over again.
I thought initially this was a wonder product. I was prescribed Oxyteracycline and started to take two tablets twice a day. After a while I noticed my mild acne had calmed down and my skin was controllable. For about six monhs I was amazed at how well they had worked on my skin. But it wasn't till a couple of weeks ago the antibiotics lost effectiveness and I started to break out and my skin was left in a state much worse than it ever was. I am still struggling to control the awful cysts (which in the past I've never had) Unless you want nice skin for a few months and are then prepared to have awful skin afterwards I dont recommend this, although it may work better for others, other reviews imply not. I did speak to my doctor and apparantly they do just stop working most of the time!
I recommend looking into something else!
i m taking tetracycline for 5 months i am 95% except blemishes ... but i m taking 250mg x 1 with zinc at night, my eyes are paining. i m going to stop tetracycline and going to continue only with zinc... lots of side effects fatigue, dry skin, nausea, vomiting, eyes paining. even if u stopped tetracycline just for 1 day acne comes back.
I took Tetracycline 500mg capsules for about a year and a half, it worked great for most of the time less so if the dose isn't taken exactly as perscribed or if doses are missed. I struggle with cystic acne and this pretty much cleared it up and it made my overly oily skin more managable. It can be very inconvenient to take at times, especially with not being able to eat within hours before or after taking the medication. I didn't really have any side effects except at times some mild stomach discomfort/nausea.
All in all I would recommend it however I would like to drive home that this is a temporary fix and isn't a solution for long term.
Do NOT (ever) take more than you your doctor has described for you.
Its NOT a long term solution. I would recommend anyone that has severe acne to go on roaccutane. Its not worth waiting a long time for you acne to disappear/ slow down. I waited 5 years, and I recommend everyone who has severe acne to just go on roaccutane.
I hate to be a downer, I have hormonal acne/adult acne and basically this and dianette and others have cleared my acne up perfectly but once you come off the meds it ALWAYS comes back with a vengence basically its meds for life which to be honest im not that bothered with its just annoying when the antibs stop working and u have to go on somethin else.
Even with accutane it can come back :( but hey a few pills a day for clear skill im up for that!
I have been on Doctor-prescribed Oxytetracycline pills (250mg) for about 3 months now. Within about 2-3 week of taking this stuff my mild acne had cleared up very well indeed, the most successful of anything i've tried (BP, topical retinoids, various cleansers/washes/exfoliants/off the shelf products). The stuff tastes sweet going down, I don't know what the other reviewers are talking about.. I think it might be sugar-coated! I found that just washing my face with water every morning and evening was good. Everyone's different - the general advice here is to cleanse and moisturise but I find this just irritates my skin and makes things worse.
I'd definitely recommend this product if you can get your doctor to give it you and you've already tried topical creams and stuff. DEFINITELY try this stuff before going on something hardcore like accutane, that stuff is not to be taken lightly!
I've been using tetracycline for 2 months now and I haven't seen any results :(
I had originally got the prescription from my family doctor for 2 pills (250mg) twice daily and then went to a dermatologist about a month after. He was surprised she gave me a high dosage even though all of the reviews say they start out with a high dosage and slowly decrease it. He made me stop doing it twice but instead have only 2 pills a day. He also prescribed two creams (an anti-bacteria face cream - 2 daily and a retinal - 1 daily) and the creams work wonders on my face! But I still get acne on my neck, shoulders, and back and there has been no change although I'm constantly be told by my dermatologist that tetracycline SHOULD be working. I still think if you don't have any other choice to give it a try.
If my dermatologist allowed me I would have started accutane months ago! (I've had the blood test and got the okay from my doctor)
I haven't heard anyone in all the reviews have the same side effects as I did so I would say try it out, it did work perfect for my skin, just made me a little nuts